Alert archive / Montana / Flash Flood Warnings in 2011

Flash Flood Warning 3, NWS Great Falls, MT

July 7, 2011Fergus County, Judith Basin County, Montana

NWS Great Falls, MT issued this flash flood warning at Jul 7, 2011, 2:56 PM MDT for Fergus County, Judith Basin County, Montana. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2011, 2:56 PM MDT (20:56 UTC)
Expired
Jul 7, 2011, 6:00 PM MDT
In force
3 hr
Issued by
NWS Great Falls, MT
Area
Storm-based polygon
Flood severity
None

Counties Fergus County, MT, Judith Basin County, MT

What was reported inside it

TimeReportWhereRemark
Jul 7, 3:30 PM MDTHEAVY RAIN 0.52 N Garneill, MTA HALF INCH RAIN FELL IN ABOUT A 30 MIN PERIOD. NO HAIL NOR STRONG WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 8.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2011-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 874 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2011-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
874 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1766 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

759 
WGUS55 KTFX 072056
FFWTFX
MTC027-045-080000-
/O.NEW.KTFX.FF.W.0003.110707T2056Z-110708T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
256 PM MDT THU JUL 7 2011

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME SOUTHWESTERN FERGUS COUNTY IN CENTRAL MONTANA...
  SOUTHEASTERN JUDITH BASIN COUNTY IN CENTRAL MONTANA...

* UNTIL 600 PM MDT

* AT 245 PM MDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
  OVER THE WARNED AREA.

* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL GENERALLY REMAIN
  OVER RURAL AREAS OF EXTREME SOUTHWESTERN FERGUS AND SOUTHEASTERN
  JUDITH BASIN COUNTIES.

RAINFALL AMOUNTS OF 2 INCHES HAVE ALREADY FALLEN OVER THE WARNED 
AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GARNEILL
  AND BUFFALO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

&&

LAT...LON 4668 10966 4669 10983 4673 10994 4675 10999
      4682 11000 4684 10972

$$

SUK
2 follow-up statements
636 
WGUS75 KTFX 072146
FFSTFX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
346 PM MDT THU JUL 7 2011

MTC027-045-080000-
/O.CON.KTFX.FF.W.0003.000000T0000Z-110708T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FERGUS MT-JUDITH BASIN MT-
346 PM MDT THU JUL 7 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR
SOUTHEASTERN JUDITH BASIN AND EXTREME SOUTHWESTERN FERGUS COUNTIES...

AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE ADDITIONAL THUNDERSTORM ACTIVITY...POTENTIALLY PRODUCING 
FLASH FLOODING OVER THE EAST END OF THE LITTLE BELT MOUNTAINS AND 
PLAINS ADJACENT TO THIS AREA. CREEKS MOST LIKELY TO BE IMPACTED FY 
HEAVY RAIN AND POTENTIAL FLASH FLOODING ARE THE ROSS FORK CREEK AND 
WEST FORK MUD CREEK.   

THESE THUNDERSTORMS WILL GENERALLY MOVE EAST OVER EXTREME 
SOUTHWESTERN FERGUS AND SOUTHEASTERN JUDITH BASIN COUNTIES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GARNEILL AND 
BUFFALO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4668 10966 4669 10983 4673 10994 4675 10999
      4682 11000 4684 10972

$$

HOENISCH
230 
WGUS75 KTFX 072359
FFSTFX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
559 PM MDT THU JUL 7 2011

MTC027-045-080001-
/O.EXP.KTFX.FF.W.0003.000000T0000Z-110708T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FERGUS MT-JUDITH BASIN MT-
559 PM MDT THU JUL 7 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM MDT FOR SOUTHEASTERN
JUDITH BASIN AND EXTREME SOUTHWESTERN FERGUS COUNTIES...

HEAVY RAIN PRODUCING THUNDERSTORMS HAVE MOVED OFF TO THE EAST AND 
THE THREAT FOR FLASH FLOODING HAS DIMINISHED. NATIONAL WEATHER 
SERVICE DOPPLER RADAR INDICATED THAT SEVERAL INCHES OF RAIN HAS 
OCCURRED ALONG THE EASTERN END OF THE LITTLE BELT MOUNTAINS EAST TO 
NEAR GARNEILL. STREAMS AND CREEKS IN SOUTHEAST JUDITH BASIN COUNTY 
WILL LIKELY REMAIN HIGH...SPECIFICALLY THE ROSS FORK CREEK AND WEST 
FORK MUD CREEK. THESE HIGHER FLOWS MAY AFFECT AREAS DOWNSTREAM ALONG 
THE ROSS FORK CREEK INCLUDING THE AREA BETWEEN HOBSON AND MOORE. 

LAT...LON 4668 10966 4669 10983 4673 10994 4675 10999
      4682 11000 4684 10972

$$

HOENISCH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:42 PM MDT, 14 minutes earlier.

Area forecast discussion, Jul 7, 2:42 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
242 PM MDT THU JUL 7 2011

.DISCUSSION...
TONIGHT THROUGH SATURDAY...THE MAIN WEATHER FEATURE DURING THE
PERIOD WILL BE AN UPPER TROUGH WHICH WILL MOVE THROUGH THE AREA
FRIDAY INTO FRIDAY NIGHT. THE ASSOCIATED COLD FRONT WILL MOVE
THROUGH THE AREA LATE TONIGHT AND POSSIBLY IN THE EAST EARLY
FRIDAY MORNING. AHEAD OF THE COLD FRONT EXPECT SCATTERED SHOWERS
AND THUNDERSTORMS. THERE WILL BE A THREAT OF HAIL AND GUSTY WINDS
WITH THE THUNDERSTORMS SOUTH OF A LINE FROM HAVRE TO HELENA INTO
THIS EVENING AND POSSIBLY EAST OF LINE FROM HAVRE TO LEWISTOWN
EVEN LATE TONIGHT. BEHIND THE COLD FRONT A DRY AIR MASS WILL
SPREAD EAST OVER THE AREA ON FRIDAY. HOWEVER WEAK INSTABILITY
SOUTHEAST OF A LINE FROM HAVRE TO HELENA WILL RESULT IN A THREAT
OF THUNDERSTORMS IN THAT AREA FRIDAY. SKIES ARE EXPECTED TO CLEAR
FRIDAY NIGHT AND BE SUNNY ON SATURDAY. BEHIND THE COLD FRONT
STRONG WESTERLY FLOW ALOFT WILL DEVELOP OVER THE ROCKY MOUNTAIN
FRONT AND CONTINUE INTO FRIDAY NIGHT. A HIGH WIND WARNING IS IN
EFFECT FOR THE NORTHERN ROCKY MOUNTAIN FRONT AND EASTERN PORTIONS
OF GLACIER COUNTY FOR LATE TONIGHT THROUGH FRIDAY NIGHT. BLANK

SATURDAY NIGHT THROUGH THURSDAY NIGHT...MEDIUM RANGE MODELS ARE
GENERALLY IN GOOD AGREEMENT...BUT THERE ARE SOME DIFFERENCES TOWARD
THE END OF THE PERIOD. AS THE PACIFIC WEATHER SYSTEM EXITS THE AREA
SATURDAY NIGHT...THE RESULTING FLOW ALOFT WILL TRANSLATE DOWN TO
WESTERLY DOWNSLOPE WINDS AT THE SURFACE FOR SLIGHTLY ABOVE NORMAL
LOW TEMPERATURES AND LITTLE CHANCE FOR PRECIPITATION. A WEAK UPPER
LEVEL RIDGE OF HIGH PRESSURE WILL THEN DEVELOP OVER THE TFX CWA ON
SUNDAY...WHICH WILL ALLOW TEMPERATURES TO WARM CLOSER TO NORMAL. A
LITTLE MONSOONAL MOISTURE WILL BE DRAWN INTO THE SOUTHERN HALF OF
THE AREA AS WELL...FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
THERE. ANOTHER UPPER LEVEL LOW PRESSURE TROUGH WILL THEN DEEPEN OFF
THE PACIFIC NORTHWEST COAST AND GRADUALLY MOVE ONSHORE SUNDAY NIGHT
THROUGH TUESDAY. THIS WILL SET UP AN INCREASINGLY MOIST AND UNSTABLE
SOUTHWESTERLY FLOW ALOFT OVER THE AREA. TEMPERATURES WILL ALSO WARM
TO ABOUT 5-10 DEGREES ABOVE NORMAL DURING THIS TIME...AS AN INVERTED
THERMAL SURFACE TROUGH ALSO DEVELOPS OVER THE AREA. THE MOIST AND
UNSTABLE FLOW WILL COMBINE WITH THE FOCUSING MECHANISM OF THE
SURFACE TROUGH FOR AN INCREASING CHANCE OF SHOWERS AND
THUNDERSTORMS. THE MODELS BEGIN TO DIFFER AT THIS POINT. THE GFS
KEEPS THE UPPER TROUGH IN PLACE OVER THE PACIFIC NORTHWEST TUESDAY
NIGHT INTO WEDNESDAY...WHILE THE GEM/ECMWF LIFT THE UPPER LEVEL LOW
PRESSURE CENTER NORTHEAST INTO CANADA. BY LIFTING THE LOW OUT OF THE
AREA...THE GEM/ECMWF BRING A QUICK SHOT OF SHOWERS/THUNDERSTORMS TO
THE AREA TUESDAY NIGHT...BUT RAPIDLY DECREASE THE ACTIVITY IN THE
WAKE OF THE FEATURE ON WEDNESDAY. ON THE OTHER HAND...THE GFS KEEPS
A GOOD CHANCE OF SHOWERS/THUNDERSTORMS AROUND INTO AT LEAST THURSDAY
WITH THE SOUTHWESTERLY FLOW ALOFT STILL IN PLACE. WITH THIS
DISCREPANCY...HAVE DECIDED TO KEEP THE GOOD CHANCE OF
SHOWER/THUNDERSTORM ACTIVITY IN PLACE THROUGH THE END OF THE PERIOD
AND SEE WHAT FUTURE MODEL RUNS SHOW. AS THE UPPER TROUGH SHIFTS
EAST...THE THERMAL SURFACE TROUGH WILL ALSO SLOWLY SHIFT EAST...FOR
VERY GRADUALLY COOLING TEMPERATURES THROUGH THE END OF THE PERIOD.
COULSTON

&&

.AVIATION...
UPDATED 1735Z.
A MOIST AND UNSTABLE SOUTHWESTERLY FLOW AHEAD OF AN UPPER LEVEL
TROUGH OF LOW PRESSURE WILL RESULT IN ISOLATED SHOWERS AND
THUNDERSTORMS OVER THE MOUNTAINS OF SOUTHWEST...CENTRAL...AND NORTH
CENTRAL MONTANA AFTER 20Z TODAY...OBSCURING SOME OF THE MOUNTAINS AT
TIMES. A COLD FRONT WILL SWEEP THROUGH THE AREA OVERNIGHT. SHOWERS
AND THUNDERSTORMS WILL ACCOMPANY THE FRONT WITH THE MOST WIDESPREAD
STORMS SOUTH AND EAST OF A LINE FROM KDLN TO KHVR. THE MOST LIKELY
PERIOD FOR SHOWERS AND STORMS AT KHVR...KLWT...AND KBZN WILL BE
BETWEEN 03Z AND 09Z FRIDAY. MVFR CONDITIONS ARE POSSIBLE WITH
THE SHOWERS AND STORMS DUE TO BRIEF HEAVY RAIN. HAIL WILL ALSO BE
POSSIBLE WITH THE STORMS. WINDS WILL BE LIGHT TODAY...GENERALLY LESS
THAN 15 KNOTS...BUT MAY BE GUSTY AROUND ANY SHOWERS AND STORMS THAT
DEVELOP. STRONG WINDS...UP TO 40 KNOTS...WILL SPREAD ACROSS THE
ROCKY MOUNTAIN FRONT AND PLAINS OF NORTH CENTRAL MONTANA ON
AFTER 14Z FRIDAY. LANGLIEB

&&

.HYDROLOGY...
RESERVOIRS ACROSS THE AREA REMAIN NEAR CAPACITY WITH UNUSUALLY
HIGH OUTFLOWS. TEMPERATURES WILL BE A LITTLE COOLER FRIDAY AND
SATURDAY WHICH WILL SLOW SNOWMELT. HOWEVER SNOW MELT WILL INCREASE
NEXT WEEK AS TEMPERATURES BECOME VERY WARM. NO MORE THAN SCATTERED
SHOWERS AND THUNDERSTORMS ARE FORECAST INTO EARLY NEXT WEEK. MANY
RIVERS AND STREAMS ARE RUNNING HIGH AND ANY ADDITIONAL WATER TO
THEM COULD CAUSE THEM TO BECOME BANKFULL OR EVEN GO OUT OF THEIR
BANKS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  56  78  47  78 /  30  10   0   0
CTB  54  71  47  74 /  20  10   0  10
HLN  57  79  49  81 /  40  10   0   0
BZN  52  85  45  82 /  40  20  10  10
WEY  41  73  36  72 /  40  30  30  10
DLN  52  81  43  80 /  40  10  10  10
HVR  57  81  47  80 /  40  10   0  10
LWT  55  79  45  78 /  40  20  10   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
FLOOD HIGHLIGHTS REMAIN IN EFFECT FOR PORTIONS OF THE AREA UNTIL
FURTHER NOTICE.

HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 6 AM MDT SATURDAY
EASTERN GLACIER...NORTHERN ROCKY MOUNTAIN FRONT.

&&

SHORT TERM...BLANK
LONG TERM...SUK
AVIATION...LANGLIEB

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 7, 4:02 AM MDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
402 AM MDT THU JUL 7 2011

MTZ012-015-055-081130-
CASCADE-MADISON-GALLATIN-
402 AM MDT THU JUL 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

FLOOD HIGHLIGHTS REMAIN IN EFFECT ACROSS PORTIONS OF THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FLOOD HIGHLIGHTS WILL REMAIN IN EFFECT ACROSS PORTIONS OF THE
REGION UNTIL FURTHER NOTICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008>011-013-014-044>054-081130-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
402 AM MDT THU JUL 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 7, 11:59 AM MDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1159 AM MDT THU JUL 7 2011

MTZ050-051-071845-
FERGUS MT-JUDITH BASIN MT-
1159 AM MDT THU JUL 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JUDITH BASIN AND
SOUTHWESTERN FERGUS COUNTIES UNTIL 1245 PM MDT...

AT 1155 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES WEST OF HOBSON...OR 14 MILES SOUTHEAST
OF STANFORD...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
   MOCCASIN...
   HOBSON...
   MOORE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4706 10965 4678 10968 4690 11022 4706 11014
TIME...MOT...LOC 1759Z 281DEG 13KT 4697 11004

HOENISCH
Local storm report, Jul 7, 12:22 PM MDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1222 PM MDT THU JUL 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     HAIL             2 ENE UTICA             46.98N 110.05W
07/07/2011  M0.50 INCH       JUDITH BASIN       MT   TRAINED SPOTTER

            LITTLE WIND. 0.06 OF AN INCH RAIN FELL. HAIL SIZE UP TO
            1 2 INCH.

&&

WILLIAMSON
Special weather statement, Jul 7, 12:39 PM MDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1239 PM MDT THU JUL 7 2011

MTZ050-051-071930-
FERGUS MT-JUDITH BASIN MT-
1239 PM MDT THU JUL 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JUDITH BASIN AND
SOUTHERN FERGUS COUNTIES UNTIL 130 PM MDT...

AT 1235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF MOORE...OR 22 MILES
SOUTHWEST OF LEWISTOWN...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   MOORE AND  GARNEILL...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4674 10927 4675 10938 4669 10938 4668 10940
      4678 10992 4700 10989 4697 10924
TIME...MOT...LOC 1838Z 286DEG 22KT 4688 10978

HOENISCH
Special weather statement, Jul 7, 1:33 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
133 PM MDT THU JUL 7 2011

MTZ051-072045-
FERGUS MT-
133 PM MDT THU JUL 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FERGUS COUNTY UNTIL 245
PM MDT...

AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTHEAST OF MOORE...OR 16 MILES SOUTH
OF LEWISTOWN...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  SOUTHERN FERGUS COUNTY ALONG THE NORTH SLOPES OF THE LITTLE
  AND BIG SNOWY MOUNTAINS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4682 10862 4675 10861 4674 10863 4675 10938
      4672 10939 4676 10963 4694 10959 4691 10860
      4684 10860
TIME...MOT...LOC 1931Z 279DEG 21KT 4683 10948

HOENISCH
Local storm report, Jul 7, 1:38 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
138 PM MDT THU JUL 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             6 S MOORE               46.89N 109.69W
07/07/2011  E0.25 INCH       FERGUS             MT   TRAINED SPOTTER

            BREIF HEAVY RAINFALL

&&

WILLIAMSON
Special weather statement, Jul 7, 2:39 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
239 PM MDT THU JUL 7 2011

MTZ050-051-072130-
FERGUS MT-JUDITH BASIN MT-
239 PM MDT THU JUL 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JUDITH BASIN AND
SOUTHWESTERN FERGUS COUNTIES UNTIL 330 PM MDT...

AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF JUDITH GAP...OR 20 MILES
NORTH OF HARLOWTON...MOVING SOUTHWEST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHEASTERN JUDITH BASIN COUNTY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4669 10983 4674 10997 4674 11004 4681 11005
      4686 10973 4668 10970
TIME...MOT...LOC 2039Z 059DEG 3KT 4672 10991

SUK

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:47 AM MDTSpecial Weather StatementTFXFergus43 min
Jul 7, 8:47 AM MDTSpecial Weather StatementTFXPetroleum43 min
Jul 7, 9:32 AM MDTSevere Thunderstorm WarningTFXFergus30 min
Jul 7, 11:59 AM MDTSpecial Weather StatementTFXJudith Basin46 min
Jul 7, 12:39 PM MDTSpecial Weather StatementTFXWheatland51 min
Jul 7, 1:33 PM MDTSpecial Weather StatementTFXFergus72 min
Jul 7, 1:53 PM MDTSevere Thunderstorm WarningTFXFergus41 min
Jul 7, 2:39 PM MDTSpecial Weather StatementTFXWheatland51 min
Jul 7, 2:57 PM MDTHigh Wind WarningTFX36 hr
Jul 7, 3:51 PM MDTSpecial Weather StatementTFXBlaine54 min
Jul 7, 5:11 PM MDTAreal Flood WarningTFXMadison35 min
Jul 7, 5:37 PM MDTSpecial Weather StatementTFXBlaine53 min

Nearby

Flash Flood Warnings in Montana, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.